Hi, Thanks for writing in to Healthcare Magic! the fall in the hemoglobin level in colon surgery may be due to many factors. it can be primarily due to the blood loss due to surgery itself, can be due to poor health caused by the disease for which surgery was needed, can be due to malabsorption, or it may be due to bone marrow suppression due to stress of severe disease- surgery, sepsis etc. Blood transfusion is worthwhile where needed. you have not written the cause of the surgery. The disease like cancers of the gut and chemotherapy can cause alteration in taste and anemia both. Similarly an iron deficiency state can be a cause for oral mucosa atrophy and altered taste. lastly if she has received treatment with metronidazole or tinidazole may lead to metallic taste. in the last case the taste will normalize over time after the drug is stopped. If you have any further query please let me know I would try to answer it for you. Wish you a great health!